Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 94, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 5, 2007, 6:38 PM CDT for Craighead County, Lawrence County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 6:38 PM CDT (23:38 UTC)
- Expired
- Jun 5, 2007, 7:02 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Craighead County, AR, Lawrence County, AR
The radar
The Memphis radar (KNQA), 118 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 052338
SVRMEG
ARC031-075-060030-
/O.NEW.KMEG.SV.W.0094.070605T2338Z-070606T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
638 PM CDT TUE JUN 5 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
* UNTIL 730 PM CDT
* AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MINTURN...OR
ABOUT 7 MILES SOUTH OF HOXIE...AND MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EGYPT...CASH AND BONO.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3607 9106 3591 9116 3590 9103 3583 9103
3573 9083 3594 9067 3597 9085 3599 9091
$$1 follow-up statement
000
WWUS54 KMEG 060002
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
701 PM CDT TUE JUN 5 2007
ARC031-075-060011-
/O.CAN.KMEG.SV.W.0094.000000T0000Z-070606T0030Z/
CRAIGHEAD AR-LAWRENCE AR-
701 PM CDT TUE JUN 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE AND CRAIGHEAD
COUNTIES IS CANCELLED...
AT 701 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3607 9106 3591 9116 3590 9103 3583 9103
3573 9083 3594 9067 3597 9085 3599 9091
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:06 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 5, 3:06 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 306 PM CDT TUE JUN 5 2007 .DISCUSSION... CURRENTLY...ANOTHER MID LEVEL TROF IS SWINGING THROUGH THE OHIO VALLEY THIS AFTERNOON TRIGGERING ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. THE COLD POOL ASSOCIATED WITH THIS SHORTWAVE COMBINED WITH SURFACE TEMPS IN THE MID/UPPER 80S IS CREATING ENOUGH INSTABILITY TO SUPPORT ISOLATED STORMS ALONG THE TROF AXIS. SBCAPES RANGE FROM 1000-1500 J/KG ACROSS NORTHERN SECTIONS OF THE MID SOUTH WITH LIFTED INDEX VALUES OF -1 OR -2C. THIS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST OVER THE NEXT FEW HOURS BEFORE DYING OUT WITH LOSS OF SURFACE HEATING. TONIGHT...EXPECT MOSTLY CLEAR SKIES ONCE THE SHOWERS AND THUNDERSTORMS DISSIPATE. THE DRY AIRMASS WILL RESULT IN ANOTHER COMFORTABLE NIGHT WITH LOWS RANGING FROM THE UPPER 50S ALONG THE TN RIVER TO THE UPPER 60S IN THE CITY OF MEMPHIS. WEDNESDAY AND THURSDAY...NORTHWEST FLOW TRANSITIONS TO SOUTHWEST ALOFT AS A BROAD UPPER RIDGE BUILDS OVER THE SOUTHEAST U.S. THE AIRMASS SHOULD BE CAPPED WITH DRY WEATHER EXPECTED. 850 MB TEMPS CLIMB TO 18C ON WEDNESDAY WHICH WILL SUPPORT HIGHS IN THE LOWER 90S AND 18-20C ON THURSDAY WITH SOME MID 90S POSSIBLE. MEANWHILE SOUTHERLY FLOW WILL DEVELOP OVER THE LOWER MISSISSIPPI IN RESPONSE TO LOW PRESSURE DEVELOPING OVER THE PLAINS AND THIS WILL TRANSPORT HIGHER DEWPOINTS INTO THE MID SOUTH...INCREASING HUMIDITIES...ESPECIALLY ON THURSDAY WHEN HEAT INDEX VALUES MAY REACH 100. FRIDAY...THE 12Z GFS AND ECWMF ARE IN GOOD AGREEMENT AND BOTH MOVE A SIGNIFICANT UPPER TROF ACROSS THE MID MISSISSIPPI VALLEY AND INTO THE GREAT LAKES THURSDAY NIGHT AND FRIDAY. THIS WILL WEAKEN THE UPPER RIDGE ACROSS THE REGION AND ALLOW THE ASSOCIATED COLD FRONT TO MOVE INTO THE MID SOUTH ON FRIDAY. THE AIRMASS OVER THE MID SOUTH SHOULD BE VERY UNSTABLE WITH SBCAPES AROUND 3000 J/KG. THIS INSTABILITY COMBINED WITH SLIGHTLY STRONGER MID LEVEL WINDS ASSOCIATED WITH THE TROF MOVING NORTH OF THE REGION COULD SUPPORT SOME SEVERE STORMS OVER THE MID SOUTH ON FRIDAY. TEMPS WILL BE SLIGHTLY COOLER THAN PREVIOUSLY EXPECTED DUE TO THE WEAKENING OF THE UPPER RIDGE AND FRONT MOVING INTO THE AREA. SATURDAY THROUGH TUESDAY...THE FRONT WILL LINGER OVER THE AREA THIS WEEKEND AND MONDAY WITH WEAK SHORTWAVES MOVING ACROSS THE AREA IN THE ZONAL FLOW ALOFT. WILL CONTINUE SLIGHT CHANCE POPS THROUGH MONDAY. FORECAST CONFIDENCE PRETTY LOW BY TUESDAY. MODELS ARE IN DISAGREEMENT WITH WHETHER TO REBUILD THE RIDGE OVER THE MID SOUTH. WILL GO WITH A DRY FORECAST FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... MEM 68 93 73 95 / 20 10 10 10 MKL 57 90 68 93 / 20 10 10 10 JBR 63 92 70 94 / 20 10 10 10 TUP 64 93 68 93 / 10 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SJM
Hazardous weather outlook, Jun 5, 3:40 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT TUE JUN 5 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 340 PM CDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION THIS EVENING TRIGGERING ISOLATED THUNDERSTORMS NORTH OF A HELENA ARKANSAS TO TUPELO MISSISSIPPI LINE. A FEW OF THESE STORMS MAY BE STRONG WITH WIND GUSTS UP TO 40 MPH AND SMALL HAIL. THESE STORMS WILL DISSIPATE AROUND SUNSET WITH LOSS OF SURFACE HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS PRIMARILY ALONG AND NORTH OF I-40 ON FRIDAY AS A COLD FRONT ENTERS PORTIONS OF THE MID SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Special weather statement, Jun 5, 3:37 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 337 PM CDT TUE JUN 5 2007 ARZ009-018-052100- CLAY AR-GREENE AR- 337 PM CDT TUE JUN 5 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY AND GREENE COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER DELAPLAINE AT 337 PM CDT...MOVING SOUTHEAST AT 25 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING THE CITY OF MARMADUKE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 5, 6:04 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 604 PM CDT TUE JUN 5 2007 TNZ002-003-052330- WEAKLEY TN-OBION TN- 604 PM CDT TUE JUN 5 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...OBION AND WEAKLEY COUNTIES. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF MARTIN AT 604 PM CDT...MOVING SOUTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN OBION AND WEAKLEY COUNTIES...INCLUDING THE CITY OF MARTIN...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 5, 6:32 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 632 PM CDT TUE JUN 5 2007 ARZ017-060000- LAWRENCE AR- 632 PM CDT TUE JUN 5 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...LAWRENCE COUNTY. PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF MINTURN AT 632 PM CDT...MOVING EAST AT 35 MPH. PEOPLE IN LAWRENCE COUNTY...INCLUDING THE CITY OF HOXIE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 700 PM CDT.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.